Skip to content

First Aid Basics: “Dealing with an allergy causing Anaphylactic shock”

August 13, 2012

When a person suffers from an allergy (keep in mind that they may suddenly become allergic to something which they never suffered from before), the person may develop a rash; itchiness or swelling in their hands, feet or face. Breathing may slow down; as well as vomiting and diarrhea may take place. An antihistamine can be taken in mild instances which will subdue these reactions.

Common causes are pollen, stings, latex and some food items such as nuts, eggs, seafood or diary products. Certain medication can also cause allergic reactions.

  • Anaphylactic shock is a severe allergic reaction that makes it difficult for a person to breathe and may lead to a thread pulse and low blood pressure with altered levels of consciousness.
  • In this instance call an Emergency Medical Call Centre immediately. If the person has an auto-injector or an Epi-pen help them to use it. This eases the symptoms of an allergic reaction. (It is not used for all allergic reactions.)
  • Reassure the person while waiting for the emergency team, and keep them calm. 

Once a person is identified as having an allergy the doctor may give them an auto-injector/ Epi-pen for emergencies.

Advertisements
No comments yet

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: